MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SURGICAL BLADE IN TOTAL KNEE PACK

MEDLINE INDUSTRIES INC.; SURGICAL BLADE IN TOTAL KNEE PACK
Catalog Number DYNJ37469C
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during a total knee procedure, a #10 surgical blade (taken from total knee pack) broke in half.At the time of the incident, the patient's leg was in flex position, and the femoral component had just been placed.Reportedly, the unused #10 surgical blade was handed to the surgeon to release the medial ligament and when the surgeon started to make his incision, the blade broke in half.It was denied that excessive force was applied to or against the blade.Per report, all pieces of the blade were successfully retrieved and the surgical site was irrigated with two bottles of irrisept (jet lavage containing low concentration chlorhexidine gluconate 0.05% in sterile water) and 3000 ml of saline.No impact to the patient, the staff, or the procedure was reported.There was no serious injury or follow-up care reported related to the event.General anesthesia was used; however, there was no report of any adverse patient consequence and no effect on the patient's stability as a result of the incident.Due to the reported event and required medical intervention, this medwatch is being filed.The sample was returned for evaluation and the reported issue of blade breaking in half was confirmed.A root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the surgical blade broke in half.The blade was successfully retrieved and irrigation of the surgical site was required.

Common Device Name
SURGICAL BLADE IN TOTAL KNEE PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8429300
Report Number1423395-2019-00005
Device Sequence Number1664578
Product Code OJH
UDI-Device Identifier10889942761562
UDI-Public10889942761562
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ37469C
Device Lot Number18KBM925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2019
Initial Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;